MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT
Catalog Number EX100401CD
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment in a right femoral vein graft anastomosis using the right femoral av graft as access, the stent failed to deploy.Another device from the same brand was used to complete the procedure.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The condition of the returned device confirmed the reported deployment failure.The stent was found to be completely loaded in the system.A force transmitting component of the deployment mechanism was found to be broken causing the impossibility to deploy the stent by using the thumbwheel or fast track deployment lever.The stent could be deployed by using the rapid deployment ring during the performed function test.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.As reported, the lesion had been pre-dilated.The reported application represents an off-label use of the device which is considered a contributing factor to the reported event.On the basis of the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." in addition, the ifu indicates that the lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.The safety and effectiveness of the device for a treatment as described has not been established.
 
Event or Problem Description
It was reported that during a stent placement in a pre-dilated right femoral vein graft anastomosis via access through a right femoral a/v graft, the biliary stent could not be deployed.Another device from the same brand was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5942957
Report Number9681442-2016-00239
Device Sequence Number1387729
Product Code FGE
UDI-Device Identifier04049519000572
UDI-Public(01)04049519000572(17)170820(10)ANZH1919
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2017
Device Catalogue NumberEX100401CD
Device Lot NumberANZH1919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR